Jump to content
Laurarose

Laurarose: Prozac 31 years - bad withdrawal 4 months after CT

Recommended Posts

Laurarose
Posted (edited)

I am very sick withdrawing from Prozac after 31 years. Feeling despair no support.

 

Multiple symptoms. Neuropathy and Despair. Four months off. I did it cold turkey. I am Determined to stay off this time after many failed attempts over the years. I always thought it was only my original condition returning. Now I know it is much more than that. I am in bed. I can’t walk or stop crying. I am mad at myself that I ever let this happen to me. I am angry with society and big pharma and the ignorance of the medical system. I can’t find anyone who even knows or understands what I am experiencing. I went to the doctor. He had not a clue. I don’t really know if I can survive this.

 

Edited by ChessieCat
added topic title

Share this post


Link to post
Gridley

Hello, Laurarose, and welcome to SA.  I'm sorry you're feeling so bad.  What are your symptoms?

 

To start, please add a drug signature, including drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 
  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ag 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

The symptoms you're experiencing are withdrawal symptoms from your cold turkey of Prozac.  You're correct that doctors don't have a clue and in fact don't believe in the existence of protracted withdrawal from antidepressants.

 

 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
These explain it really well:

 

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.
I understand your determination to stay off the drug.  However, I did want to make you aware of the option of reinstatement.  At this time, reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  

Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  At four months, you're a bit outside the time period where reinstatement predictably works, up to 3 months after last dose.   We usually suggest a much smaller reinstatement dose than your last dose.  Please let us know if reinstatement is something you want to consider and, after you've completed your drug signature, we can suggest a reinstatement dose.  Then, after you've stabilized on this very small dose, you would taper off slowly using the 10% method.  Why taper by 10% of my dosage?  Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
We strongly encourage use of non-drug techniques to cope with withdrawal.
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introduction topic, where you can ask questions, post updates and connect with other members.  We're glad you found your way here.
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
 
  

Share this post


Link to post
baquejohn

what dose of prozac did you take? i am going thru prozac withdrawal myself

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...